Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Stammering, nervousness and insufficient sleep. Prescribed lonazep. Is the medication correct?

hello docotor,

my husband used to take lonazep (0.5)as prescribed by his doctor to overcome anti-tension.He continued for 5-6 years.For past 1 yr he stopped it.But recently he observed that he is facing dufficulty in talking,i mean,stammering , nervousness & suffering from incomplete sleep.How can i go about it?
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  307
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi,
Thanks for writing to us,

Drugs like lonazep are benzodiazepines that alleviate anxiety effectively but are given for a short duration. They should NOT be taken for long durations unless thoughtfully prescribed by a doctor for that duration (which are done in very few cases- tension not being one of them). They have addictive properties and give a lot of trouble during stoppage of the drug. The problems being faced by your husband is either withdrawal due to stoppage of lonazep (but since he was maintaining well for an year without any medications, it is less likely) or the underlying disorder has surfaced up again. For the latter, there are many options to treat anxiety with safer drugs like selective serotonin receptor inhibitors (SSRIs). Kindly visit your psychiatrist and discuss the same. Also, therapies like cognitive behavior therapy will be very helpful to overcome the problem.

Hope this helps,
Dr A Rao
Answered: Mon, 14 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor